Med.- Lyrica

Discussion in 'Fibromyalgia Main Forum' started by Noralyn, Dec 29, 2005.

  1. Noralyn

    Noralyn New Member

    I would like to ask if anyone has used this med., Lyrica, and/or Neurontin. I am told Lyrica is quite the same as Neurontin except it has less side effects.

    Does it help with Fibromyalgia and/or nerve pain, or neuropathic pain in anyone's experiences.

    I realize what anyone may say is only their opinion and all meds. work differently for all due to many aspects such as metabolism.

    Thanks for any feedback anyone might have.

    Noralyn
  2. 1sweetie

    1sweetie New Member

    I have been on Lyrica for 3 weeks. If you look at some of the other post, I was happy with the medicine. I started with 50mg a night for 4 nights. The reason for my happiness was that I slept wonderfully for the first time in nearly 3 years and had a little energy in the morning. I have increased to 75 mg 3 times a day. I have had a reduction in pain. In fact I was able to reduce my pain medication substantially but I am also having problems with the medication. I am having pressure headaches and this morning a migraine. The "heavy" feeling in my head will not go away and I can't imagine increasing it to the 300 mg a day. I am going to continue to take it at night if possible for sleep. I really wish I could have taken it. I should not be surprised because I had to stop Neurontin because of the terrible brain fog. I took it for over a year and I did not even know that was the reason for the severe brain fog,especially the word searching. I still have a great deal of cognitive dysfunction but the pressure is not there without these medications.
  3. Noralyn

    Noralyn New Member

    Has anyone experienced this problem with Lyrica?

    Since I have been so inactive due to pain, I have gained 20 pounds. It may not sound like alot but, I can't keep gaining and now I can hardly walk.

    i'll check into the posts mentioned.

    Thanks for all the input.

    Noralyn
  4. tandy

    tandy New Member


    I just started this med myself.
    Its only been 4-5 nights taking it an hr before bed.
    I take 50 mgs.
    It does help me alot with sleep!! I sleep very hard on Lyrica~ and have'nt yet noticed any bad side effects.
    might be too soon to say tho.
    As for pain,... I have'nt noticed a difference yet.
    I guess I feel less while sleeping,...I don't toss and turn anymore. But it knocks me for a loop!! My eyes feel really heavy after an hr.

    I'm gonna continue this med. and hope that it helps with my pain level too.
    The dr. said it should help alot with nerve pain and sleep.
    Keeping my fingers crossed since many of the meds I've tried have'nt helped me much at all.
    Good luck :)
    Tandy
  5. jetlag

    jetlag New Member

    I have been on Lyrica for about 2 months. It has helped me with my pain considerably. I was on ultram and darvocet for pain. I still have to take the ultram but not the darvocet. I have Fibromyalgia and sarcoidosis. The only side effects I have experienced are slight weight and drowsiness. I have to return to my Rheumatologist in January for blood work etc.
  6. Noralyn

    Noralyn New Member

    Hi Jetlag,

    So far, from what I have read, I am going to give this med a try. Actually I have no alternative unless something surgically can be done for herniated disc. However, for most of what I have read on valid sites on the Net, it seems as if the pain from a herniated disc should start to get better within 4-6 weeks. I have been suffering since first week in Oct. and it keeps getting worse. Worse to the point of not wanting my leg if I had to live with this excruciating pain. I can't understand why it does not get better, if that is the course usually taken by one.

    Your post surprised me to see Sarcoidosis. My Son has this and his lungs had filled up with the tissue matter from it. He has been on Cytoxen for it. It cleared up his lungs and has kept the tissue matter He also has Polymyositis and has been on Prednisone for years.

    Thanks for your input on the Lyrica everyone. I'm titrating the dosage in hopes of warding off the fatigue. I don't like the isea of weight gain but I can not tolerate this pain., What is the exact reason or mechanism for weight gain? Does it make one hungry, or is it an affect on one's metabolism? Anybody know?

    Noralyn
    btw...to all:
    I have been receiving the Newsletter from ImmuneSupport for years. However, thepast few days are the first I have
    used the message boards and I really enjoy them and the comradery, which in itself is beneficial as well as the opinions and feedback by all!!


  7. Deb656

    Deb656 New Member

    I have been taking Lyrica for Fibro for 8 months. Initially I started on 50mg and was amazed at how well I slept but did find that I felt dizzy during the night. I slowly increased the dose to 100, then 150 and finally 300mg. I certainly wouldn't recommend going for the full dose right away! My levels of pain and exhaustion are much lower than they were though I do still need pain meds at night after working as I sit at a desk all day. I have found that the doping effect has worn off over time but I still find I can sleep for up to 7 hours at a stretch - this is after always waking every few hours! I would definitely recommend Lyrica. The only problem has been weight gain but that is minor in comparison to the pluses!
  8. Pinky

    Pinky New Member

    I have been on Lyrica for about 3 monthes now, a miracle drug for me! It has helped with the pain considerably and I have gotten the best sleep I have ever had in the past 5 years! I still need to take an occassional Ultram , but have been able to cut down considerably. Only side effects I have experienced are: head pressure & migrains, blurry vision, drowsiness but no weight gain- and actually I would welcome that side effect to some degree. I am alittle underweight and could use to gain about 10 lbs. But I am on a lowfat diet due to chronic pancreatits. I am a small frame 49 year old woman 5'3" tall and weigh 100lbs.
    But right now these side effects are much more easily handled than the pain of this DD!
    "HUGS"
    Debbie